MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 COBAS ISE MODULE (DOUBLE); CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 COBAS ISE MODULE (DOUBLE); CLINICAL CHEMISTRY ANALYZER
Catalog Number 10825468001
Medical Device Problem Codes Unable to Obtain Readings (1516); Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na, k, and cl electrodes' lot numbers and expiration dates were not provided.Calibration and qc were acceptable on the day of the event.The field service engineer found that ise was due for preventive maintenance.He performed preventive maintenance.The investigation is ongoing.
 
Event or Problem Description
We received an allegation of questionable ise results for 1 patient sample tested on a cobas 8000 cobas ise module when compared to a different cobas ise module.Results for the following tests were affected: sodium (na), potassium (k), and chloride (cl).Na: initial result: 192 mmol/l.Repeat result: 139 mmol/l (tested on another ise).K: initial result: 6.3 mmol/l.Repeat result: 4.4 mmol/l (tested on another ise).Cl: initial result: 66 mmol/l.Repeat result: 106 mmol/l (tested on another ise).The customer questioned the initial results and repeated the sample.No questionable results were reported outside the laboratory.
 
Additional Manufacturer Narrative
The root cause of the event was that the ion-selective electrode (ise) was due for preventive maintenance.The service action resolved the issue.No further issues were reported after the service visit.

Brand Name
COBAS 8000 COBAS ISE MODULE (DOUBLE)
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key19829672
Report Number1823260-2024-02167
Device Sequence Number18180161
Product Code JJE
UDI-Device Identifier08430215011546
UDI-Public08430215011546
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10825468001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown